Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 14, 2014, 2:04 PM EDT for Fairfield County, Franklin County, Licking County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2014, 2:04 PM EDT (18:04 UTC)
- Expired
- May 14, 2014, 2:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Fairfield County, OH, Franklin County, OH, Licking County, OH
The radar
The Cincinnati radar (KILN), 114 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 2:42 PM EDT | HAIL 1 | 2 Wnw Hebron, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 1:23 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
095
WUUS51 KILN 141804
SVRILN
OHC045-049-089-141845-
/O.NEW.KILN.SV.W.0041.140514T1804Z-140514T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
204 PM EDT WED MAY 14 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LICKING COUNTY IN CENTRAL OHIO...
NORTHEASTERN FRANKLIN COUNTY IN CENTRAL OHIO...
NORTHWESTERN FAIRFIELD COUNTY IN CENTRAL OHIO...
* UNTIL 245 PM EDT.
* AT 203 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 7
MILES SOUTHWEST OF PICKERINGTON...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
HALF DOLLAR SIZE HAIL...
* LOCATIONS IMPACTED INCLUDE...
PICKERINGTON...
BALTIMORE...
REYNOLDSBURG...
PATASKALA...
NEW ALBANY...
GRANVILLE...
IN ADDITION...CARROLL...BRICE...STATE ROUTE 158 AT STATE ROUTE 204...
ETNA...SUMMIT STATION...KIRKERSVILLE...JERSEY AND BEECHWOOD TRAILS
ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 107 AND 128...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3975 8271 3991 8280 3992 8289 4013 8282
4013 8276 4014 8265 4008 8250 3997 8246
TIME...MOT...LOC 1805Z 211DEG 30KT 3981 8283
HAIL...1.25IN
WIND...60MPH
$$
HATZOS3 follow-up statements
929
WWUS51 KILN 141817
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
217 PM EDT WED MAY 14 2014
OHC049-141826-
/O.CAN.KILN.SV.W.0041.000000T0000Z-140514T1845Z/
FRANKLIN OH-
217 PM EDT WED MAY 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IN CENTRAL OHIO HAS BEEN CANCELLED...
THE SEVERE THUNDERSTORM WILL REMAIN EAST OF FRANKLIN COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3979 8266 3979 8273 3990 8279 3994 8278
3997 8278 4000 8277 4013 8276 4014 8265
4008 8250 3997 8246
TIME...MOT...LOC 1816Z 211DEG 30KT 3988 8273
$$
OHC045-089-141845-
/O.CON.KILN.SV.W.0041.000000T0000Z-140514T1845Z/
FAIRFIELD OH-LICKING OH-
217 PM EDT WED MAY 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHWESTERN LICKING AND NORTHERN FAIRFIELD COUNTIES...
AT 215 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR PICKERINGTON...MOVING NORTHEAST AT 35 MPH. A TRAINED
SPOTTER REPORTED ONE INCH DIAMETER HAIL IN LITHOPOLIS AT 207 PM.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
BALTIMORE...PATASKALA AND GRANVILLE.
IN ADDITION...ETNA...SUMMIT STATION...KIRKERSVILLE...JERSEY...
BEECHWOOD TRAILS AND HEBRON ARE NEAR THE PATH OF THIS STORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 113 AND 128...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3979 8266 3979 8273 3990 8279 3994 8278
3997 8278 4000 8277 4013 8276 4014 8265
4008 8250 3997 8246
TIME...MOT...LOC 1816Z 211DEG 30KT 3988 8273
HAIL...1.00IN
WIND...60MPH
$$
HATZOS734
WWUS51 KILN 141830
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EDT WED MAY 14 2014
OHC045-089-141845-
/O.CON.KILN.SV.W.0041.000000T0000Z-140514T1845Z/
FAIRFIELD OH-LICKING OH-
230 PM EDT WED MAY 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHWESTERN LICKING AND NORTHERN FAIRFIELD COUNTIES...
AT 226 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ETNA...MOVING
NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
GRANVILLE...JERSEY...BEECHWOOD TRAILS...HEBRON AND ALEXANDRIA.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 113 AND 128...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3984 8260 3984 8269 3994 8278 3997 8278
4000 8277 4007 8276 4014 8265 4008 8250
3997 8246
TIME...MOT...LOC 1830Z 213DEG 31KT 3998 8263
HAIL...1.00IN
WIND...60MPH
$$
HATZOS777
WWUS51 KILN 141843
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
243 PM EDT WED MAY 14 2014
OHC045-089-141853-
/O.EXP.KILN.SV.W.0041.000000T0000Z-140514T1845Z/
FAIRFIELD OH-LICKING OH-
243 PM EDT WED MAY 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LICKING AND
NORTHERN FAIRFIELD COUNTIES WILL EXPIRE AT 245 PM EDT...
HOWEVER...ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
LICKING COUNTY UNTIL 330 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3984 8260 3984 8269 3994 8278 3997 8278
4000 8277 4007 8276 4014 8265 4008 8250
3997 8246
TIME...MOT...LOC 1843Z 213DEG 31KT 4007 8255
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:01 PM EDT, 3 minutes earlier.
Area forecast discussion, May 14, 2:01 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 201 PM EDT WED MAY 14 2014 .SYNOPSIS... A SLOW MOVING FRONTAL BOUNDARY WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT...AIDED BY WAVES OF LOW PRESSURE TRAVELING ALONG THE FRONT. AN UPPER TROUGH FOLLOWING THE FRONT WILL BRING COOLER TEMPERATURES AND A FEW SHOWERS FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... INITIAL WAVE OF CONVECTION AHEAD OF EMBEDDED H5 VORT MAXS IS LIFTING THRU THE FA ATTM. EXPECT THE SE COUNTIES TO BE WARM SECTORED FOR THE NEXT SEVERAL HOURS...WHICH WILL ALLOW IT TO WARM QUICKLY AND DESTABILIZE. SHOULD SEE REDEVELOPMENT IN THE SOUTHEAST COUNTIES DURING THE AFTN. FARTHER WEST ALONG THE OHIO/INDIANA BORDER ON THE COOL SIDE OF THE FRONT...EXPECT SHRA AND EMBEDDED TSRA TO CONTINUE TO LIFT N THROUGH THE DAY. METEOROLOGICAL SETUP IS STILL THERE FOR SEVERE WEATHER THIS AFTERNOON. THE MOISTURE AND LIFT ASSOCIATED WITH AN APPROACHING LOW AND THE CDFNT WILL COMBINE WITH VERY STRONG AND DEEP JET STREAM. ADD IN BACKING SFC WINDS TO HELP WITH THE SHEAR. UPPED HIGH A FEW DEGREES SE OF I-71 FOR THIS AFTERNOON DUE TO THE ADDED SUNSHINE. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... WAVE OF LOW PRESSURE IS FORECAST TO TRAVEL NORTHWARD ALONG THE FRONT TONIGHT. LATEST MODELS SHOW THE LOW NEAR THE OHIO-INDIANA BORDER 06Z TO 12Z THURSDAY. THIS PATTERN WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS. STRONG WIND FIELDS WILL CARRY COPIOUS MOISTURE NORTHWARD...AND WILL CONTRIBUTE TO THUNDERSTORM ORGANIZATION. THIS PATTERN WILL RESULT IN HEAVY DOWNPOURS AND POSSIBLY LOCALIZED FLOODING...AND STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. TURNING OF WINDS WITH HEIGHT MAY ALSO ALLOW ISOLATED TORNADOES TO FORM. FRONT IS PROGGED TO MOVE EAST ON THURSDAY. THREAT OF SEVERE WEATHER AND HEAVY RAIN WILL END AS SHOWERS AND THUNDERSTORMS DIMINISH FROM WEST TO EAST. AN UNUSUALLY DEEP UPPER TROUGH AND COOL NORTHWEST LOW LEVEL FLOW FOLLOWING THE FRONT WILL PROVIDE A CHANCE OF SHOWERS AND BELOW NORMAL TEMPERATURES THROUGH FRIDAY. HIGHS IN THE 60S ARE EXPECTED THURSDAY AND FRIDAY...WITH LOWS DROPPING TO AROUND 40 THURSDAY NIGHT. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AN UPPER LEVEL LOW WILL ROTATE SLOWLY EAST ACROSS THE GREAT LAKES REGION THROUGH THE WEEKEND AS A BROADER MID/UPPER LEVEL TROUGH SHIFTS EAST ACROSS THE EASTERN CONUS. THIS WILL KEEP A SEASONABLY COOLER AIRMASS IN PLACE ACROSS OUR REGION THROUGH AT LEAST THE WEEKEND. A SERIES OF SHORT WAVES WILL ROTATE AROUND THE UPPER LOW...BRINGING OCCASIONAL CHANCES OF PCPN INTO SATURDAY. IT LOOKS LIKE THE FIRST SHORT WAVE WILL PIVOT UP ACROSS OUR AREA LATE THURSDAY NIGHT THROUGH FRIDAY MORNING WITH PERHAPS A WEAKER ONE AFFECTING OUR AREA DURING THE DAY ON SATURDAY. WITH THE COOLER AIR MASS IN PLACE...WOULD EXPECT A DIURNAL INFLUENCE WITH THE SHOWER ACTIVITY AND WILL TRY TO HINT AT THIS IN THE GRIDS FOR BOTH FRIDAY AFTERNOON AND SATURDAY AFTERNOON. INCREASING LOW LEVEL LAPSE RATES DURING THE DAY WILL RESULT IN SOME WEAK INSTABILITIES SO TOUGH TO RULE OUT A FEW THUNDERSTORMS...BUT THINK CHANCE IS LOW ENOUGH TO KEEP MENTION OUT OF FORECAST AT THIS POINT. WILL TREND TEMPERATURES ON THE COOLER SIDE WITH HIGHS ONLY IN THE UPPER 50S TO LOWER 60S BOTH FRIDAY AND SATURDAY. UPPER LEVEL RIDGING WILL PROGRESSES SLOWLY EAST ACROSS THE CENTRAL UNITED STATES THROUGH EARLY NEXT WEEK...LEADING TO GRADUAL HEIGHT RISES ACROSS OUR AREA. THIS WILL ALLOW FOR A SLOW WARM UP EACH DAY...WITH TEMPERATURES CLIMBING BACK UP CLOSER TO NORMAL BY TUESDAY. AS THE RIDGE WORKS EAST...WE WILL GET INTO A PERIOD OF NORTHWEST FLOW ALOFT. THIS MAY EVENTUALLY LEAD TO SOME PCPN CHANCES...BUT WITH THE MODELS NOT REALLY SHOWING MUCH IN THE WAY OF SHORT WAVE ENERGY...WILL MAINTAIN A DRY FORECAST FOR THE TIME BEING. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... ATMOSPHERE CONTINUES TO DESTABILIZE TO THE S AND E OF THE TAFS WHEN SUNSHINE HAS BEEN ABUNDANT. TO THE NW OF I-71...IFR ST DECK HAS THE KDAY TAF SOCKED IN. BOUNDARY IS EXPECT TO BUCKLE TO THE N THIS AFTN. THIS SHOULD ALLOW KCVG/KLUK AND KILN TO GO VFR. ADDITIONAL CONVECTION SHOULD WORK INTO THE TAFS FROM SOUTH CENTRAL KY AHEAD OF A LOW PRESSURE WAVE. AS THE H5 TROF BEGINS TO LIFT OUT TONIGHT A STRONGER SFC LOW DEVELOPS IN THE LOWER OHIO VALLEY. THIS LOW SWINGS THE FRONT EWD TONIGHT. A MORE SOLID AREA OF CONVECTION IS EXPECTED AHEAD OF THIS FRONT. IFR/MVFR CONDITIONS WILL BE POSSIBLE. AS THE FRONT SWINGS THRU LATE IN THE PERIOD...IFR CIGS WILL BE POSSIBLE POST FRONTAL. OUTLOOK...MVFR CEILING AND VISIBILITIES POSSIBLE AGAIN FRIDAY AFTERNOON INTO FRIDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...SITES SHORT TERM...CONIGLIO LONG TERM...JGL AVIATION...SITES
Hazardous weather outlook, May 14, 8:21 AM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 821 AM EDT WED MAY 14 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-151230- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 821 AM EDT WED MAY 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE FORECAST TO FORM ALONG A FRONTAL BOUNDARY IN AN ENVIRONMENT OF INCREASED INSTABILITY AND WIND SHEAR. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS... WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE. WITH SOILS MOIST FROM RECENT RAINFALL...HEAVY DOWNPOURS MAY RESULT IN FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOCALIZED FLOODING MAY PERSIST ON THURSDAY DUE TO THE LINGERING EFFECTS OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, May 14, 10:07 AM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1007 AM EDT WED MAY 14 2014 KYZ093-096-097-OHZ078-079-141430- PENDLETON KY-BRACKEN KY-CAMPBELL KY-BROWN OH-CLERMONT OH- 1007 AM EDT WED MAY 14 2014 ...A STRONG THUNDERSTORM WILL AFFECT CLERMONT...WESTERN BROWN... CAMPBELL...EXTREME NORTHWESTERN BRACKEN AND NORTHEASTERN PENDLETON COUNTIES THROUGH 1030 AM EDT... AT 1005 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MENTOR... MOVING NORTHEAST AT 35 MPH. STORM HAZARDS INCLUDE... WINDS TO 30 MPH... ONE HALF INCH DIAMETER HAIL... VERY HEAVY RAIN... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW RICHMOND... BETHEL...AMELIA AND BATAVIA. ALSO...CALIFORNIA...POINT ISABEL...SALTAIR...BLAIRSVILLE... NICHOLSVILLE...NEW PALESTINE...LINDALE...BANTAM...WITHAMSVILLE AND EAST FORK STATE PARK ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3917 8423 3909 8395 3874 8420 3881 8440 BINAU
Special weather statement, May 14, 10:54 AM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1054 AM EDT WED MAY 14 2014 OHZ071-072-078-079-141530- BROWN OH-CLINTON OH-WARREN OH-CLERMONT OH- 1054 AM EDT WED MAY 14 2014 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLERMONT... SOUTHEASTERN WARREN...SOUTHWESTERN CLINTON AND NORTHWESTERN BROWN COUNTIES THROUGH 1130 AM EDT... AT 1052 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WOODVILLE...MOVING NORTHEAST AT 35 MPH. STORM HAZARDS INCLUDE... PENNY SIZE HAIL... VERY HEAVY RAIN... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BLANCHESTER. ALSO...WESTBORO...MIDDLEBORO...MIDLAND...CLARKSVILLE...CUBA...COWAN LAKE STATE PARK...MORRISVILLE...OGDEN AND BURTONVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3948 8400 3939 8375 3913 8401 3918 8411 BINAU
Local storm report, May 14, 11:36 AM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1136 AM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL 4 W WILMINGTON 39.44N 83.90W
05/14/2014 M0.25 INCH CLINTON OH NWS EMPLOYEE
&&Special weather statement, May 14, 12:59 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1259 PM EDT WED MAY 14 2014 OHZ064-073-141730- PICKAWAY OH-ROSS OH- 1259 PM EDT WED MAY 14 2014 ...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT NORTHERN ROSS AND CENTRAL PICKAWAY COUNTIES THROUGH 130 PM EDT... AT 1255 PM EDT...RADAR INDICATED A THUNDERSTORM NEAR FRANKFORT... MOVING NORTH AT 35 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... PENNY SIZE HAIL... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CIRCLEVILLE AND ASHVILLE. ALSO...CLARKSBURG...PICKAWAY COUNTY AIRPORT...WILLIAMSPORT...LOGAN ELM VILLAGE...FOX...DARBYVILLE AND SOUTH BLOOMFIELD ARE NEAR THE PATH OF THIS RAPIDLY DEVELOPING THUNDERSTORM. LAT...LON 3978 8315 3974 8286 3933 8303 3939 8325 HATZOS
Special weather statement, May 14, 1:15 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
115 PM EDT WED MAY 14 2014
OHZ055-056-141745-
FRANKLIN OH-LICKING OH-
115 PM EDT WED MAY 14 2014
...A STRONG THUNDERSTORM WILL AFFECT WESTERN LICKING AND NORTHEASTERN
FRANKLIN COUNTIES THROUGH 145 PM EDT...
AT 112 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SUMMIT
STATION...MOVING NORTH AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
PATASKALA...BEECHWOOD TRAILS...JERSEY...ALEXANDRIA...
JOHNSTOWN AND HARTFORD.
LAT...LON 3994 8268 3998 8284 4013 8278 4013 8276
4017 8276 4027 8273 4025 8245
HATZOSLocal storm report, May 14, 1:59 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
159 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL CIRCLEVILLE 39.60N 82.94W
05/14/2014 M0.50 INCH PICKAWAY OH TRAINED SPOTTER
PEA SIZE TO HALF INCH HAIL
&&
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:14 PM EDT | Special Weather Statement | ILN | Preble | 46 min |
| May 13, 9:44 PM EDT | Special Weather Statement | ILN | Preble | 31 min |
| May 13, 10:02 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery | 28 min |
| May 13, 10:24 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| May 13, 10:37 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 23 min |
| May 13, 10:59 PM EDT | Special Weather Statement | ILN | Champaign | 31 min |
| May 13, 11:27 PM EDT | Special Weather Statement | ILN | Union | 33 min |
| May 13, 11:57 PM EDT | Special Weather Statement | ILN | Delaware | 33 min |
| May 14, 12:00 AM EDT | Severe Thunderstorm Warning | ILN | Delaware | 45 min |
| May 14, 12:01 AM EDT | Special Weather Statement | ILN | Franklin | 29 min |
| May 14, 12:29 AM EDT | Special Weather Statement | ILN | Delaware, Franklin, Licking | 61 min |
| May 14, 9:36 AM EDT | Special Weather Statement | ILN | Clermont | 24 min |
| May 14, 10:07 AM EDT | Special Weather Statement | ILN | Clermont | 23 min |
| May 14, 10:54 AM EDT | Special Weather Statement | ILN | Clinton | 36 min |
| May 14, 12:59 PM EDT | Special Weather Statement | ILN | Pickaway | 31 min |
| May 14, 1:13 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 32 min |
| May 14, 1:15 PM EDT | Special Weather Statement | ILN | Licking | 30 min |
| May 14, 1:44 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Pickaway | 46 min |
| May 14, 2:28 PM EDT | Special Weather Statement | ILN | Ross | 32 min |
| May 14, 2:31 PM EDT | Flash Flood Watch | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 13 hr |
| May 14, 2:36 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 54 min |
| May 14, 2:38 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 52 min |
| May 14, 2:51 PM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Pickaway, Ross | 3 hr |
| May 14, 3:11 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Pickaway | 49 min |
| May 14, 3:43 PM EDT | Special Weather Statement | ILN | Licking | 32 min |
| May 14, 3:51 PM EDT | Special Weather Statement | ILN | Fairfield | 24 min |
| May 14, 3:56 PM EDT | Special Weather Statement | ILN | Ross | 34 min |
| May 14, 4:02 PM EDT | Special Weather Statement | ILN | Adams | 28 min |
| May 14, 4:03 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 3 hr |
| May 14, 4:06 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 39 min |
| May 14, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 32 min |
| May 14, 4:20 PM EDT | Tornado Warning | ILN | Adams | 25 min |
| May 14, 4:30 PM EDT | Special Weather Statement | ILN | Ross | 30 min |
| May 14, 4:39 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland | 51 min |
| May 14, 4:42 PM EDT | Tornado Warning | ILN | Adams, Pike, Scioto | 33 min |
| May 14, 5:02 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 43 min |
| May 14, 5:05 PM EDT | Special Weather Statement | ILN | Warren | 25 min |
| May 14, 5:15 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Montgomery, Warren | 45 min |
| May 14, 5:23 PM EDT | Tornado Warning | ILN | Pike, Ross | 22 min |
| May 14, 5:23 PM EDT | Tornado Warning | ILN | Greene, Warren | 22 min |
| May 14, 5:44 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 46 min |
| May 14, 5:47 PM EDT | Tornado Warning | ILN | Clark, Greene, Madison | 28 min |
| May 14, 5:52 PM EDT | Tornado Warning | ILN | Pickaway, Ross | 23 min |
| May 14, 5:58 PM EDT | Tornado Warning | ILN | Hocking, Pike, Ross | 32 min |
| May 14, 6:09 PM EDT | Tornado Warning | ILN | Clark | 36 min |
| May 14, 6:15 PM EDT | Tornado Warning | ILN | Fairfield, Franklin, Pickaway | 30 min |
| May 14, 6:26 PM EDT | Tornado Warning | ILN | Hocking | 34 min |
| May 14, 6:29 PM EDT | Tornado Warning | ILN | Champaign, Clark, Madison | 31 min |
| May 14, 6:41 PM EDT | Special Weather Statement | ILN | Fairfield | 49 min |
| May 14, 6:49 PM EDT | Tornado Warning | ILN | Madison, Union | 26 min |
| May 14, 7:02 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.